Alert archive / Kansas / Wind Advisories in 2026

Wind Advisory 1, NWS Topeka, KS

March 12, 202623 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 12, 2026, 11:27 AM CDT for 23 counties in Kansas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 11:27 AM CDT (16:27 UTC)
Expired
Mar 13, 2026, 2:00 AM CDT
In force
15 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS73 KTOP 121627
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1127 AM CDT Thu Mar 12 2026

KSZ008>012-020>024-026-034>039-130430-
/O.NEW.KTOP.WI.Y.0001.260312T1627Z-260313T0700Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-
Including the cities of Sabetha, Marysville, Frankfort,
Washington, Belleville, Council Grove, Horton, Concordia, Linn,
Clifton, Paxico, Junction City, Blue Rapids, Grantville, St.
Marys, Perry, Alta Vista, McFarland, Wamego, Holton, Minneapolis,
Alma, Bennington, Seneca, McLouth, Harveyville, Valley Falls,
Meriden, Greenleaf, Herington, Nortonville, Maple Hill, Eskridge,
Topeka, Manhattan, Hanover, Abilene, Clay Center, Hiawatha, and
Oskaloosa
1127 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ040-054>056-058-059-130430-
/O.NEW.KTOP.WI.Y.0001.260312T2000Z-260313T0700Z/
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Garnett, Burlingame, Lebo, Carbondale,
Osage City, Emporia, Lyndon, Overbrook, Ottawa, Burlington, and
Lawrence
1127 AM CDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM CDT 
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, and Osage 
  Counties.

* WHEN...From 3 PM this afternoon to 2 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

CP
2 follow-up statements
004 
WWUS73 KTOP 130218
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
918 PM CDT Thu Mar 12 2026

KSZ008>012-020>024-026-034>039-130700-
/O.CON.KTOP.WI.Y.0001.000000T0000Z-260313T0700Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-
Including the cities of Herington, McFarland, Alma, Council
Grove, Alta Vista, Hanover, Topeka, Oskaloosa, Greenleaf,
Minneapolis, Blue Rapids, Frankfort, Seneca, Clifton, Grantville,
Nortonville, Meriden, Holton, Perry, Marysville, St. Marys,
Manhattan, Abilene, Junction City, Belleville, Washington,
Sabetha, Bennington, Horton, Concordia, Linn, Eskridge,
Harveyville, Wamego, Valley Falls, Paxico, Hiawatha, McLouth,
Clay Center, and Maple Hill
918 PM CDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ040-054>056-058-059-130700-
/O.CON.KTOP.WI.Y.0001.000000T0000Z-260313T0700Z/
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Lyndon, Lawrence, Burlingame, Lebo,
Garnett, Carbondale, Emporia, Ottawa, Overbrook, Osage City, and
Burlington
918 PM CDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Anderson, Coffey, Douglas, Franklin, Lyon, and Osage 
  Counties.

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Reese
785 
WWUS73 KTOP 130632
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
132 AM CDT Fri Mar 13 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-130745-
/O.EXP.KTOP.WI.Y.0001.000000T0000Z-260313T0700Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Council Grove, Emporia, Abilene, Clay
Center, Greenleaf, Bennington, Wamego, Meriden, Herington,
Burlingame, Nortonville, Paxico, Frankfort, Topeka, Carbondale,
Overbrook, Linn, Horton, Junction City, Holton, Blue Rapids,
Washington, Marysville, Seneca, Concordia, McLouth, Maple Hill,
Sabetha, McFarland, Burlington, Manhattan, Minneapolis, Hanover,
Perry, Grantville, Clifton, Lawrence, Oskaloosa, Alta Vista,
Garnett, Lebo, Alma, Ottawa, Osage City, St. Marys, Eskridge,
Belleville, Harveyville, Lyndon, Hiawatha, and Valley Falls
132 AM CDT Fri Mar 13 2026

...WIND ADVISORY WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING...

The winds are forecast to gradually weaken through the rest the 
morning. Therefore the advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:02 AM CDT, 6 hours 25 minutes earlier. Its key messages:

  • Extreme Fire Danger for most of the area today.
  • Warm to end the week and then a return to Winter-like temperatures early next week, with snow showers possible Sunday night into Monday morning.
Area forecast discussion, Mar 12, 5:02 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
502 AM CDT Thu Mar 12 2026

.KEY MESSAGES...

- Extreme Fire Danger for most of the area today.

- Warm to end the week and then a return to Winter-like
  temperatures early next week, with snow showers possible
  Sunday night into Monday morning.

&&

.DISCUSSION...
Issued at 136 AM CDT Thu Mar 12 2026

Today, a tight pressure gradient will develop across the area.
With dry, southwesterly warm-air advection and deep mixing also
in place, a windy day is expected with wind gusts around 45 mph
this afternoon. These dry/windy conditions will lead to Extreme
Fire Danger today. See the fire discussion below for more
information. Tonight, a fast-moving cold front will swing
through. This will shift wind out of the north and lead to a
cooler day on Friday.

A warm-up into the first half of the weekend is expected, with
highs returning into the 70s Saturday.

A big change in the weather is favored to arrive on Sunday as a
deep trough digs into the central Plains and a strong cold
front swings through. Some light rain is possible in the
morning, but once the cold front moves through temperatures will
quickly fall and rain may change to snow. There is a lot of
uncertainty as to how much moisture will be available and how
quickly temperatures fall below freezing, but right now
ensembles give a good chance (30-50%) of seeing at least some
measurable snow across northeast Kansas. Behind the front,
strong cold-air advection and significant pressure rises will
lead to very windy conditions. Ensembles give a 40-50% chance of
seeing wind gusts greater than 50 mph Sunday afternoon. The
wind and the cold will lead to a frigid night Sunday and morning
on Monday, with wind chills around zero degrees. Thankfully, it
appears this cold will be short-lived as southerly wind returns
on Tuesday and highs climb back up into the 50s.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 501 AM CDT Thu Mar 12 2026

VFR at all TAF sites through the TAF period. Light southwesterly
wind will pick up through the morning, topping out in the afternoon
with gusts to 38 knots. Surface wind speeds will decrease slightly
after sunset, but a significant increase in wind aloft will occur.
This will lead to LLWS of over 50 knots this evening. A weak cold
front will swing through after 08z. Wind will shift out of the north
behind the front.

&&

.FIRE WEATHER...
Issued at 146 PM CDT Wed Mar 11 2026

A Red Flag Warning is in effect for north central, northeast,
and portions of east central KS from Noon through 8 PM.

South-southwesterly winds will increase from 20 to 30 MPH with
gusts up to 45 MPH during the late morning and afternoon hours
Today. Relative humidity will fall into the 18-22% range this
afternoon. The southeast counties that received heavier rains
Tuesday night may see humidity in 25 to 30 percent. However,
this area will still have Very High Fire Danger. A surface front
will move south Thursday night and switch winds to the north
but wind will be light (generally 10 mph or less by early Friday
morning).

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM CDT this evening for
KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-
KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039.

&&

DISCUSSION...Jones
AVIATION...Jones
FIRE WEATHER...Jones
Hazardous weather outlook, Mar 12, 7:24 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
724 AM CDT Thu Mar 12 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-131230-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
724 AM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for portions of central Kansas,
east central Kansas, north central Kansas, and northeast Kansas.

.DAY ONE...Today and Tonight

Red Flag Warning in effect from noon through 8 PM today for areas
along and west of a Council Grove to Topeka to Oskaloosa line.
Very high fire danger southeast of the line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today or tonight.

Nearby

Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.